Dermatology Expert Forum
Reddish rash on shaft of penis
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Reddish rash on shaft of penis

I appear to have a reddish rash on the top of the shaft of my penis.  It comes and goes, and sometimes can itch and be irritating.  The rash is more noticeable after and friction
(sex/masturbation).  I went to the doctors a few times for this.  Once he prescribed Naftin, and the second time he prescribed Desonide/Ketoconazole topical cream.  He told me both times that it doesnt appear to be an STD, but if it is fungal, shouldnt the rash go away with the above mentioned medicines????  I believe I have had this rash on and off for about a year now.  It has not gotten worse, but it just comes and goes.  I have included a website where I have stored pictures of my penis to give you a better idea what I am talking about.  Please let me know what it may be. I have had unprotected sex in the past, but I want to know if this is something I got from that. The pictures are stored at http://photos.yahoo.com/l_c345.  I also have a red area on the underside of the head of my penis.  My doctor said that it was just some sort of blemish before.  Thirdly, I do have a good amount of hair folicles on the shaft of my penis.  Is there anyway to get rid of them?  Thanks in advance for your reply.  Please suggest any way to get rid of this.  I am currently trying to apply the desonide/ketoconazole every other day.
Related Discussions
242489_tn?1210500813
That is certainly one of the most interesting slide shows I've seen in a while.

It's hard for me to tell that much, but what I can see does not look like a fungus infection.  It was probably irritation or eczema to start with, but has been perpetuated by regular use of steroid-containing creams.  These have probably accentuated the red, blood vessel rich skin changes on the underside.

My advice is to stop using all active creams and to use instead only bland, unmedicated lubricating creams.  Over time the redness will go away (2-3 months.)  

A dermatologic opinion (or another one) would be a good idea.

Take care.

Dr. Rockoff
7 Comments
Blank
Avatar_n_tn
Well, I did see a dermatologist.  He was the one who prescribed the desonide/ketoconazole cream and he also gave me TheraSeal skin protectant lotion.  So basically you are saying to just use this lotion instead of the prescribed cream?  How often should I use it?
Blank
Avatar_n_tn
Hey there...
  
Just wanted to let you know.. I saw your pics and my penis looks about the same. I too have the same red areas. Its pretty much normal.
Blank
Avatar_n_tn
Just wanted to say thanks for the comment.  It just wasnt always like this, and I did have sex with a girl that apparently had been around the block, so I was nervous about it, but it seems normal so I feel relieved
Blank
Avatar_n_tn
I have had same thng and after looking at your slide show I think you are worrying too much.  Your penis looks normal.  I think the Dr. is right about the creams aggravating the redness.  My penis looked like yours for a while and I stopped using the creams for a while and taking mild Oatmeal baths for about 2 weeks (you can get these oatmeal bath packets in the drug store). It is most likely irritated from the creams and any activity (sex/masturbation).  I know my situation was worse after any friction.  Best off is stop obsessing about it and use no creams and don't look at it every single day or trip to the bathroom as it doesn't go away that way (the change in coloration will be very gradual so looking at it all the time you won't notice it and I am sure you are doing as I did the same thing).  Try nothing for a while and leave it alone and I am sure you will find improvemnt.

regards.
Blank
Avatar_n_tn
I was just wondering, I have been pretty scared latly because the last few months I have had a reddish rash on the shaft of my penis, and my testes and sack are all red.  Whenever I have sex or masterbate it gets real red and peels sometimes.  Like there will be die skin there.  It isnt huge it is like a inch and a half long by 1 centimeter wide.  I was just wondering if anyone had any suggestion because i looked at std pictures and distriptions and it doesn't look like any.  I will post a few pictures here shortly. THanks
Blank
Avatar_m_tn
A related discussion, rash was started.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank